Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking stamlo D 5 mg for BP. Noticed swelling of ankles and feet. Safe to take eritel ch 40?

Answered by
Dr.
Dr. Aparna Amritsagar

Internal Medicine Specialist

Practicing since :1997

Answered : 274 Questions

default
Posted on Thu, 17 Jan 2013 in Hypertension and Heart Disease
Question: I have been using Stamlo D 5 mg for my blood pressure. Still my blood pressure is 140/90 and I am 55 years old. One of the things I have been noticing is swelling of ankles and feet. Recently my physician prescribed Eritel CH 40 mg. I have not used the medicine yet, but would like to know how it is different than (1) Stamlo and (2) what CH stands for as I cannot find the info in the web. Also CH is not readily available, will H can be substituted. Thank you for your help with my questions.
doctor
Answered by Dr. Aparna Amritsagar 1 hour later
Hello,

Thanks for your query.

1. Eritel CH 40mg contains Telmisartan 40 mg + Chlorthalidone 12.5mg. And stamlo D is a combination of Amlodipine 5mg + hydrochlorothiazide 12.5mg.
Ankle edema is a common side effect of stamlo and this probably the reason why your doctor has changed it to Eritel CH.

2. CH stands for Chlorthalidone & H stands for hydrochlorothiazide. Chlorthalidone is approximately 1.5 to 2.0 times as potent as hydrochlorothiazide and the former has a much longer duration of action. Besides that Chlorthalidone is superior to hydrochlorothiazide in preventing cardiovascular events.

3. Eritel CH does not have this side effect of developing peripheral edema. Therefore you can start taking these medicines. Along with medicines you also need to decrease salt intake in your diet & do moderate form of exercise.

I hope I have answered your query. In case you have any further question I will be happy to help you.

Regards

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,  
Medical Topics

Recent questions on  Beta-lactam

doctor1 MD

Dear Doctor,
I am 25years old male.I have hairfall problem since last few years and I have consulted a dermotologist for the same. He prescribed me with finepecia(propecia) 1mg daily and Minoxidil 5% topical solution twice daily. But, I heard that propecia has lot of side effects including sexual disorder. Please suggest me whether It's safe to continue with the prescription. I am really confused
Regard's,
suresh

doctor1 MD

hello doctor , i am 42 YRS old , at the age of 22 I had some sort of accident its like a hit in the pubic area , that caused burning and pains in the pubic area and around the penis and it was accompanied with errection weakness and this lasted until now , i have tried viagra and cialis , both gave me some errection but not as natural and normal as i used to have in the early twenties and before , its hard for me to get errection , though i get few ones within long period of times and not sufficient to go through a sexual intercourse , Would the cockring help me ? in combination with Cialis ? what shoud i do , my life is nothing after i lost my capability and even i feel embarrassed to go to the pharmacy whenever i wanted to have sexual intercourse , my wife considers me to be her brother and doesnt percieve me as her husband ? what is your advice doctor ? i did blood tests and my sperm examination was very active but there is no errections very few and not satisfactory , one doctor told me its a nerve injury and what i need is continuous support of cialis or viagra , does the cockring help ? what should i do ????
plz help me
thank you very much
basil

doctor1 MD

My son is showing repeated sezures for a seconds.we consulted neurologist and advised to give valparin syrup.then increased with .5mg rivotril.now increases to 1.5 mg rivotril and 5ml eacl morning and evening valparin.still continuing.he is 4 years old.pleaseadviseme

doctor1 MD

Hi, My sister in law who is aged 36 years is suffering from Bipolar Disorder. She is under following medication from last 1.5 years: Clonotril 1 mg, Tolaz 5 mg, Parkin 4 mg, Nexito 5 mg all the tablets consumed each every day. At times her face becomes swollen and during that time, she says that is afraid that she is going to die and she loses her self control. Her BP shoots up high. Kindly advise if the medications are under the right directions. Should there be increase or decrease/change of medications? Regards, Thamayanthi R

doctor1 MD

If I took to many alprozlam could it kill me?

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

Can halcion after long term use cause temporary lack of coordination and dizziness? I take .5mg per night.Never had these reactions before.